Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 14, 2009, 8:54 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2009, 8:54 AM CDT (13:54 UTC)
- Expired
- Sep 14, 2009, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 5:58 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 14, 5:58 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 AM CDT MON SEP 14 2009
.DISCUSSION...
EARLY THIS MORNING WATER VAPOR LOOPS INDICATED AN UPPER LOW OVER
NORTH TEXAS WITH SEVERAL SPOKES/LOBES OF ENERGY ROTATING AROUND
THE SYSTEM WITH A SURFACE LOW OVER DEEP EAST TEXAS. THE SURFACE SYSTEM
CONTINUED TO PUMP GULF MOISTURE NORTH ACROSS THE FOUR STATE
REGION AND ACROSS NORTH TEXAS. ONE BAND OF THUNDERSTORMS FEEDING
OFF OF THE MOISTURE EXTENDED FROM SOUTHEAST LOUISIANA TO CENTRAL
AND NORTHWEST LOUISIANA AND ACROSS NORTHEAST TEXAS AND ON TO THE DALLAS
AREA. THE WATER VAPOR LOOP INDICATED A SLOT OF DRIER AIR WRAPPING
AROUND THE SOUTHERN SIDE OF THE UPPER LOW BUT THE FEEDER BANDS
ACROSS LOUISIANA AND ARKANSAS WERE REPLENISHING THE MOISTURE INTO
THE UPPER LOW AND ON THE NORTHERN SIDE OF THE SURFACE SYSTEM.
HAVE ISSUED A FLASH FLOOD WATCH FOR PARTS OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS WHERE ONE TO OVER THREE INCHES HAS OCCURRED
WITH HIGHER AMOUNTS OF UP TO FOUR INCHES...WITH ANOTHER ONE TO
THREE INCHES POSSIBLE. THE UPPER LOW WILL BE MOVING VERY SLOW
NORTH THEN WOBBLE AROUND AND CONTINUING TO AFFECT THE WEATHER
PATTERN ACROSS THE FOUR STATE REGION. THE ASSOCIATED SURFACE LOW
WILL ALSO MOVE EAST AND REMAIN ACROSS THE LOWER MISSISSIPPI VALLEY
AND ACROSS THE SOUTHEAST STATES...PULLING GULF MOISTURE NORTH
AND BACK INTO THE FOUR STATE REGION UNDERNEATH THE UPPER LOW.
RAIN CHANCES FOR THE FORECAST AREA WILL GRADUALLY TAPER OFF
FROM WEST TO EAST INTO THE LATE HALF OF THE WORK WEEK. DRIER AIR
AND COOLER DEW POINTS WILL RESULT IN OVERNIGHT LOWS INTO THE 60S.
DAYTIME HIGHS WILL BE IN THE 70S AND 80S WITH COOLER READINGS IN THE
RAIN COOLED REGIONS AND UNDER MOSTLY CLOUDY SKIES. WHERE THE SUN
MAKES AN APPEARANCE READING CAN MOVE INTO THE MID 80S. BY THE WEEKEND
DAYTIME HIGHS WILL MOVE BACK INTO THE UPPER 80S AND TO NEAR 90. /06/
&&
.AVIATION...
AN UPPER LOW SPINNING OVER EAST TEXAS WILL CONTINUE TO BRING MVFR TO
IFR FLIGHT CATEGORIES THROUGH THE FORECAST PERIOD. AN ASSOCIATED
SURFACE LOW OVER SOUTHEAST TEXAS WILL SLOWLY DRIFT TO THE EAST
NORTHEAST THROUGH THE NEXT COUPLE OF DAYS...WHICH WILL GIVE A
GRADUAL WIND SHIFT ACROSS MUCH OF THE REGION...BEGINNING WITH SELY
TO SLY SURFACE WINDS AND ENDING BY THE MIDDLE OF THE WEEK WITH NWLY
SURFACE WINDS. THERE EXISTS THIS MORNING SCATTERED CONVECTION ACROSS
MUCH OF THE FOUR STATE REGION...ESPECIALLY AFFECTING LOCATIONS
ACROSS EAST TEXAS. EXPECT PERIODS OF SCATTERED CONVECTION TO
CONTINUE THROUGH THE FORECAST PERIOD ACROSS THE REGION. SIMILAR TO
YESTERDAY THERE IS DRYING SHOWN ON SATELLITE IMAGERY THAT WILL GIVE
MUCH OF THE FORECAST AREA A SLIGHT BREAK IN CONVECTION DURING THE
LATE MORNING INTO EARLY AFTERNOON HOURS. BUT WILL NOT RULE OUT THE
POSSIBILITY TO AT LEAST SEE ISOLATED COVERAGE OF SHOWERS DURING THIS
TIME. DIURNAL HEATING TODAY SHOULD INCREASE COVERAGE BY THE MID
AFTERNOON. OVERALL EXPECT CIGS AND VSBYS TO KEEP FLIGHT CONDITIONS
AROUND MVFR TO IFR THROUGH THE FORECAST PERIOD. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 69 83 66 84 / 70 70 60 20 20
MLU 84 69 83 68 85 / 70 70 60 40 30
DEQ 75 66 81 64 80 / 60 60 60 30 30
TXK 77 67 82 65 83 / 70 70 60 30 30
ELD 80 69 81 66 84 / 70 70 70 40 30
TYR 79 67 83 66 84 / 70 50 40 20 20
GGG 80 67 83 66 84 / 70 50 40 20 20
LFK 84 68 85 67 86 / 50 50 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ070.
LA...NONE.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
06/22Hazardous weather outlook, Sep 14, 6:45 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 645 AM CDT MON SEP 14 2009 ARZ070-TXZ096-097-108>112-124>126-136>138-149>151-141700- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-MARION-MILLER- MORRIS-PANOLA-RED RIVER TX-RUSK-SMITH-TITUS-UPSHUR-WOOD- 645 AM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHEAST TEXAS AND A SMALL PART OF SOUTHWEST ARKANSAS... .DAY ONE...TODAY AND TONIGHT... A SUPPLY OF MOIST TROPICAL AIR FROM THE GULF OF MEXICO WRAPPING AROUND SURFACE LOW PRESSURE OVER SOUTHEAST TEXAS ALONG WITH DISTURBANCES ROTATING AROUND AN UPPER LOW OVER NORTH TEXAS WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS. THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES AND AS SHOWERS CONTINUE TO DEVELOP AND TRAIN OVER THE SAME AREAS...EXPECT ADDITIONAL AMOUNTS OF ONE TO THREE INCHES TO SATURATE THE SOILS AND PRODUCE WATER RUNOFF AND FLOODING. THE UPPER LOW WILL BE LIFTING NORTHEAST VERY SLOWLY AS THE SURFACE LOW DRIFTS EAST NORTHEAST CONTINUING RAINFALL TONIGHT WITH A SLIGHT SHIFT TO THE NORTHEAST WITH THE HEAVIER RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LAST HALF OF THE WORK WEEK WITH SMALLER RAIN CHANCES INTO THE WEEKEND. THE POSSIBILITY FOR HEAVY RAINFALL AND POTENTIAL FOR FLOODING WILL CARRY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY AND TONIGHT. ARZ050-051-059>061-071>073-LAZ001>006-010>014-017>022-OKZ077-TXZ152- 153-165>167-141700- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CLAIBORNE-COLUMBIA-DE SOTO- GRANT-HEMPSTEAD-HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN- LITTLE RIVER-MCCURTAIN-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY- UNION AR-UNION LA-WEBSTER-WINN- 645 AM CDT MON SEP 14 2009 A SUPPLY OF MOIST TROPICAL AIR FROM THE GULF OF MEXICO WRAPPING AROUND SURFACE LOW PRESSURE OVER SOUTHEAST TEXAS ALONG WITH DISTURBANCES ROTATING AROUND AN UPPER LOW OVER NORTH TEXAS WILL RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS. THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES. PONDING OF WATER IN STREETS AND IN LOW LYING AND POOR DRAINAGE AREAS IS EXPECTED WITH HEAVIER DOWNPOURS. THE UPPER LOW WILL BE LIFTING NORTHEAST VERY SLOWLY AS THE SURFACE LOW DRIFTS EAST NORTHEAST CONTINUING RAINFALL OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LAST HALF OF THE WORK WEEK WITH SMALLER RAIN CHANCES INTO THE WEEKEND. THE POSSIBILITY FOR HEAVY RAINFALL AND POTENTIAL FOR FLOODING WILL CARRY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TODAY BUT MAY BE NEEDED TONIGHT AS THE HEAVIER RAINS SHIFT TO THE EAST AND NORTHEAST INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:24 PM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 51 min |
| Sep 14, 5:09 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 47 hr |
| Sep 14, 6:22 AM CDT | Areal Flood Advisory | SHV | Gregg, Smith, Upshur, Wood | 3 hr |
| Sep 14, 2:40 PM CDT | Areal Flood Advisory | SHV | Smith | 50 min |
| Sep 14, 2:57 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Upshur, Wood | 4 hr |
| Sep 14, 2:59 PM CDT | Flash Flood Warning | SHV | Harrison, Marion | 4 hr |
| Sep 14, 3:16 PM CDT | Flash Flood Warning | SHV | Cass, Marion | 4 hr |
| Sep 14, 5:25 PM CDT | Areal Flood Advisory | SHV | Harrison, Panola | 2 hr |
| Sep 14, 6:49 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Sep 14, 3:37 PM CDT | Flash Flood Warning | SHV | Caddo | 4 hr |
| Sep 14, 4:26 PM CDT | Areal Flood Advisory | SHV | Claiborne, Lincoln, Union, Webster | 2 hr |
| Sep 14, 5:05 PM CDT | Areal Flood Advisory | SHV | Bossier | 115 min |
| Sep 14, 5:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Sep 14, 5:37 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Sep 14, 6:37 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 53 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.